Puerto Rico, 2005

Flood in Puerto Rico, April 11, 2005

April 11, 2005 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 11, 4:00 PM AST, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 11, 4:00 PM AST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST MON APR 11 2005

.DISCUSSION...
AS EXPECTED...AFTERNOON CONVECTION BECAME QUITE ACTIVE ALONG THE
CORDILLERA CENTRAL OF P.R. AND ADJACENT NORTHERN SLOPES EARLY DURING
THE AFTERNOON...WITH ALL KINDS OF LOCAL EFFECTS AND OUTFLOW
INTERACTIONS AND MERGERS THEN OCCURRING...MAKING TRYING TO CHASE
THESE CELLS ON RADAR A BIT COMPLEX. STEERING FLOW SHOULD BE WSW OR W
FOR THE REMAINDER OF THE EVENING...AND CELLS SHOULD MOVE IN THIS
DIRECTION AND EVENTUALLY OUT OVER WATER AFTER SUNSET...WITH OTHER
CELLS REINITIATING ACROSS WESTERN P.R. THROUGH SUNSET. FINE FRONTAL
REMNANTS REMAIN NORTH OF THE LOCAL ISLANDS ALONG ABOUT 19 NORTH AND
DO NOT EXPECT MUCH MORE SLY PUSH THIS EVENING...WITH MODEL GUIDANCE
SHOWING THE BOUNDARY AND ASSOCIATED MOISTURE MOVING BACK TO THE NNW
ON TUESDAY. MID-UPPER TROUGH HAS SWEPT THROUGH THE LOCAL AREA
ALREADY DURING THE MORNING HOURS...BUT SUFFICIENT ENERGY REMAINS FOR
CONTINUED VERTICAL GROWTH. MORE STABLE MID LEVEL CONDITIONS ARE
FORECAST OVERNIGHT THROUGH TUESDAY...BUT MAY NOT BE SUFFICIENT TO
KILL ORGANIZED CONVECTION OCCURRING ALONG THE COASTS AND OVER WATER
THIS EVENING.

DUE TO QUICK PRECIP ACCUMULATIONS OF ONE TO NEAR 3 INCHES THIS
AFTERNOON AND POSSIBILITY OR MORE RAIN...A FLASH FLOOD WATCH IS IN
EFFECT FOR THE NORTH HALF OF P.R. UNTIL 8 PM.

LINGERING MOISTURE SHOULD BE PRESENT TUESDAY FOR ANOTHER FAIRLY
ACTIVE WEATHER DAY ACROSS THE W AND NW OF P.R. WITH THEN DRIER MORE
STABLE LOW TO MID LEVEL CONDITIONS EXPECTED TO PREVAIL UNTIL
FRIDAY.

MARINE CONDITIONS ARE PRETTY TRANQUIL THIS AFTERNOON EXPECT FOR
HAZARDOUS WEATHER ASSOCIATED WITH SQUALLS AND TSTORTMS. MODERATE NLY
SWELLS FROM BEHIND THE FRONT WILL MOVE INTO THE AREA TUESDAY AND
PEAK OVERNIGHT INTO WEDNESDAY AT NEAR 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  88  72  88 /  50  40  20  20
STT  73  83  73  83 /  50  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FFA PRZ001-002-005-006-008-009 THRU 8 PM.
.VI...NONE.

&&

99
Hazardous weather outlook, Apr 11, 6:00 AM AST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON APR 11 2005

PRZ001>013-AMZ710>750-121000-
600 AM AST MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS SOME OF THEM
HEAVY AND ISOLATED THUNDERSTORMS ARE EXPECTED TO OCCUR ACTOSS MOST
OF PUERTO RICO TODAY. THE LIGHT LOW LEVEL WIND SPEED WILL
CAUSE THE SHOWERS TO MOVE SLOWLY ALLOWING FOR SIGNIFICANT RAINFALL
AMOUNTS OVER ISOLATED LOCALITIES. THIS MAY LEAD TO SOME URBAN
FLOODING AND POSSIBLY FLASH FLOODING. SINCE THE PREVIPITATION IS
ALSO EXPECTED OVER THE MOUNTAINOUS REGION...THERE ARE CHANCES FOR
LAND SLIDES ACROSS THE AREAS OF STEEP TERRAIN. THIS WEATHER MAY
CONTINUE INTO THE EVENING HOURS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT WEATHER CONDITIONS ARE ANTICIPATED WITH THE EXCEPTION
OF THE USUAL AFTERNOON CONVECTION OVER THE ISLAND OF PUERTO RICO.
THE HEAVY DOWNPOURS MAY LEAD TO URBAN FLOODING.

VIZ001-002-AMZ710>730-121000-
600 AM AST MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS ARE EXPECTED TO OCCUR. SINCE
THE SHOWERS MAY BE HEAVY...THERE EXISTS THE CHANCE FOR SOME URBAN
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED MAINLY MODERATE SHOWERS ARE EXPECTED. NO
HAZARDOWS WEATHER IS FORESEEN AT THIS TIME FOR THE U.S. VIRGIN
ISLANDS DURING THIS TIME PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, Northwest

When
April 11, 9:22 PM AST to 11:59 PM AST
Where
Northwest forecast zone
Reported by
EMERGENCY MANAGER

River Culebrinas was reported out of its banks along road 418 and at th Margarita Dam.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5447428.